Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 170, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 13, 2016, 9:18 PM PDT. It was in force for 102 min.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 9:18 PM PDT (04:18 UTC)
- Expired
- Aug 13, 2016, 11:00 PM PDT
- In force
- 102 min
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
974 WHUS76 KMTR 140418 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 918 PM PDT SAT AUG 13 2016 PZZ530-141230- /O.EXP.KMTR.SC.Y.0168.000000T0000Z-160814T0400Z/ /O.NEW.KMTR.SC.Y.0170.160814T0418Z-160814T0600Z/ /O.EXB.KMTR.SC.Y.0169.160814T2200Z-160815T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 3 PM TO 9 PM PDT SUNDAY. WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-140600- /O.EXP.KMTR.SC.Y.0168.000000T0000Z-160814T0400Z/ /O.NEW.KMTR.SC.Y.0170.160814T0418Z-160814T0600Z/ COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO 10 NM- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-140600- /O.EXP.KMTR.SC.Y.0168.000000T0000Z-160814T0400Z/ /O.NEW.KMTR.SC.Y.0170.160814T0418Z-160814T0600Z/ MONTEREY BAY- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-141230- /O.CON.KMTR.SC.Y.0169.160814T1600Z-160815T1600Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-141230- /O.CON.KMTR.SC.Y.0169.160814T1600Z-160815T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-141230- /O.CON.KMTR.SC.Y.0169.160814T1600Z-160815T1600Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-141000- /O.CON.KMTR.SC.Y.0168.000000T0000Z-160814T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 918 PM PDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 6:52 PM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 6:52 PM PDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
652 PM PDT SAT AUG 13 2016
.SYNOPSIS...Not a lot of change in our weather is expected
through the seven day forecast period, with dry and seasonally
typical conditions generally prevailing. However, modulations in
the marine layer will occur, and result in some day-to-day
variations in the stratus coverage, onshore flow, and afternoon
temperatures.
&&
.DISCUSSION...As of 3:15 PM PDT Saturday...Latest satellite
imagery shows stratus continuing to blanket much of the coast,
with less afternoon clearing from the beaches than previously
expected. Significant shallowing of the marine layer has occurred
however, as has warming of the air mass above, as the axis of the
upper level ridge shifts through our district. Data from the
Bodega Bay and Ft Ord profilers, and the SFO Stratus Project sodar
at San Carlos Airport, all indicate its depth is now down into the
600-800 ft range. As a result, temperatures this afternoon around
the bays are generally running 4 to 8 degs warmer than yesterday,
and locally quite a bit more. Noted for example that the 2 pm
temperature of 93 deg reported by the Hollister RAWS site is 14
deg above that from the same time Friday afternoon.
Sunday and Monday, a weak upper level trough will approach and
move through northern California. This will lead to the marine
layer again deepening, along with some increase in the afternoon
onshore flow. The net result for us will be a modest cooling
trend, aside from inland locations best protected from any
appreciable marine air influence.
Aside from these sorts of variations in the marine layer, and
associated fluctuations in temperatures and extensiveness of
night and morning stratus coverage, not a lot of change in our
weather is expected through the seven day forecast period. At
present it appears that this cooling trend for the start of the
week will be followed by modest warming into midweek as flow turns
more offshore, with greater divergence in longer range model
solutions for the latter part of the week.
&&
.AVIATION...as of 6:53 PM PDT Saturday...00z tafs are based
mostly on persistence for tonight then confidence in cigs and
surface wind forecasts lowers by Sunday afternoon/evening.
VFR this evening for Bay Area terminals then stratus/fog reaching
KSTS, KOAK and KSJC later tonight, IFR cigs prevailing along the
immediate coast. Strong mid-upper level ridge over CA/NV weakens
slightly tonight and Sunday prior to the arrival of an eastward
moving mid level trough reaching Cape Mendocino Sunday afternoon.
Lower-mid level winds linked Sunday afternoon-early evening SF
Peninsula to East Bay northward to North Bay; sea-breezes may
peak closely in-time with the wind linkage associated with NorCal
trough passage this time tomorrow, less confident about wind
behavior extending southward to the north Central Coast. NAM model
trending a little more toward lower level cooling later Sunday
thus expect some increase in marine layer depth, however, cig
forecasts are low confidence 24-30 hours from now.
Vicinity of KSFO...VFR. Westerly wind gusting to 20-25 knots til
04z, lighter winds tonight and Sunday morning. Low confidence cig
and surface winds forecast later Sunday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR cigs/vsbys developing this evening
and continuing tonight into Sunday morning. Shallow marine layer
likely leading to early scattering out of stratus Sunday morning.
&&
.FIRE WEATHER...As of 6:15 PM PDT Saturday...Warm and very dry
conditions will continue inland and in the hills through tonight
as high pressure aloft continue to compress the marine layer. The
marine layer will deepen by late Sunday as a weak upper trough
moves across northern California. Modest cooling will occur on
Sunday as a result. In addition, west to northwest winds will
increase on Sunday afternoon and evening, especially across the
North and East Bay Hills. Winds will become light in all areas
again by Monday.
In the vicinity of the Soberanes Fire, look for warm and very dry
conditions through tonight with very poor nighttime humidity
recoveries in the hills above 1500 feet. Slight cooling is
forecast by late Sunday, mainly on the lower slopes. Surface
winds will be light from the north and northeast through tonight
and then become northwest by Sunday afternoon and increase.
Transport winds are generally forecast to be light from the north
and northwest except becoming slightly stronger from the northwest
on Sunday afternoon.
&&
.MARINE...as of 2:46 PM PDT Saturday...Predominately light
northwest winds with locally stronger gusts will prevail through
the weekend. Winds will be strongest over the northern outer
waters...around Angel Island in the northern San Francisco
Bay...the Big Sur coast particularly near Point Sur...and from the
Santa Cruz to Pescadero coast today and tomorrow. Hazardous
conditions from squared seas will be possible for the northern
outer waters Sunday through and possibly into Monday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 9 PM
SCA...Mry Bay until 9 PM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
&&
PUBLIC FORECAST: Blier
AVIATION: Canepa
MARINE: DRP
FIRE WEATHER: Dykema
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.